Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 28, NWS Birmingham, AL

April 6, 2016Russell County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 6, 2016, 10:14 PM CDT for Russell County, Alabama. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2016, 10:14 PM CDT (03:14 UTC)
Expired
Apr 6, 2016, 10:46 PM CDT
In force
32 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Russell County, AL

The radar

The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 10:28 PM CDTHAIL 15 Ne Russell County Spo, ALQUARTER SIZE HAIL REPORTED.
Apr 6, 10:44 PM CDTHAIL 1Phenix City, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

337 
WUUS54 KBMX 070314
SVRBMX
ALC113-070400-
/O.NEW.KBMX.SV.W.0028.160407T0314Z-160407T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1014 PM CDT WED APR 6 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 1100 PM CDT

* AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEALE...OR 11
  MILES NORTHEAST OF HURTSBORO...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PHENIX CITY...LADONIA...SEALE...RUSSELL COUNTY SPORTS COMPLEX...LADONIA
  SPORTS COMPLEX...PHENIX DRAG STRIP...PARKMANVILLE...FORT MITCHELL...
  HATCHECHUBBE...FORT MITCHELL ACTIVITY CENTER AND UCHEE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3224 8529 3238 8530 3247 8512 3247 8506
      3251 8506 3251 8500 3246 8500 3244 8497
      3242 8496 3241 8498 3239 8497 3238 8499
      3238 8497 3237 8499 3236 8498 3233 8501
      3231 8496
TIME...MOT...LOC 0313Z 243DEG 33KT 3232 8524 

HAIL...1.00IN
WIND...60MPH
 
$$

32/DAVIS
2 follow-up statements
010 
WWUS54 KBMX 070332
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1032 PM CDT WED APR 6 2016

ALC113-070400-
/O.CON.KBMX.SV.W.0028.000000T0000Z-160407T0400Z/
RUSSELL AL-
1032 PM CDT WED APR 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN RUSSELL COUNTY...

AT 1032 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LADONIA...OR
NEAR PHENIX CITY...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PHENIX CITY...LADONIA...LADONIA SPORTS COMPLEX...PHENIX DRAG STRIP...FORT
MITCHELL...FORT MITCHELL ACTIVITY CENTER AND UCHEE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3228 8508 3243 8518 3247 8512 3247 8506
      3251 8506 3251 8500 3246 8500 3244 8497
      3242 8496 3241 8498 3239 8497 3238 8499
      3238 8497 3237 8499 3236 8498 3233 8501
      3231 8496
TIME...MOT...LOC 0332Z 243DEG 33KT 3240 8505 

HAIL...1.00IN
WIND...60MPH
 
$$

32/DAVIS
824 
WWUS54 KBMX 070346
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1046 PM CDT WED APR 6 2016

ALC113-070356-
/O.CAN.KBMX.SV.W.0028.000000T0000Z-160407T0400Z/
RUSSELL AL-
1046 PM CDT WED APR 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSSELL COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3228 8508 3243 8518 3247 8512 3247 8506
      3251 8506 3251 8500 3246 8500 3244 8497
      3242 8496 3241 8498 3239 8497 3238 8499
      3238 8497 3237 8499 3236 8498 3233 8501
      3231 8496
TIME...MOT...LOC 0342Z 243DEG 33KT 3246 8491 

$$

32/DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:50 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 6, 7:50 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 PM CDT WED APR 6 2016

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR CULLMAN
SOUTHWEST ACROSS SOUTHEAST WALKER COUNTY AND FURTHER SOUTHWEST
INTO CENTRAL TUSCALOOSA COUNTY AND SOUTHWEST INTO NORTH-CENTRAL
SUMTER COUNTY. THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST
THIS EVENING.

ISOLATED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS FAR EASTERN
ALABAMA FROM CALHOUN COUNTY NOW AFFECTING NORTHERN CLEBURNE COUNTY
AND WILL AFFECT PORTIONS OF CHEROKEE COUNTY.

ADDITIONALLY... ISOLATED THUNDERSTORMS CONTINUE TO MOVE EAST
ACROSS NORTH-CENTRAL MISSISSIPPI POSING A RISK FOR LARGE HAIL.
THIS ACTIVITY IS BEHIND A SURFACE COLD FRONT ANALYZED ACROSS THE
NORTHWEST PORTION OF ALABAMA SOUTHWEST ACROSS EASTERN MISSISSIPPI.

DESPITE LOSS OF DAYTIME HEATING... SURFACE WARM ADVECTION AND
MOISTURE ADVECTION FROM THE SOUTH ARE HELPING TO MAINTAIN NEAR
SURFACE INSTABILITY WITH MESOANALYSIS INDICATING CAPE VALUES FROM
250 TO 500 JOULES PER KILOGRAM. ADDITIONAL INSTABILITY IS
DEVELOPING ALOFT DUE TO STEEPENING LAPSE RATES AS COLDER AIR MOVES
IN FROM THE NORTHWEST WELL ABOVE THE SURFACE.

EXPECT THE LINE OF STORMS TO CONTINUE TO DEVELOP AND MOVE EAST
ACROSS THE AREA WITH A FEW ISOLATED THUNDERSTORMS POSSIBLE EAST OF
THE LINE WITH A DAMAGING WIND AND HAIL THREAT POSSIBLE ALONG AND
TO THE EAST OF THE LINE. BEHIND THE LINE OF THUNDERSTORMS... A
SURFACE COLD FRONT WILL CONTINUE PUSHING EASTWARD AND
THUNDERSTORMS NEAR AND TO THE WEST OF THE FRONT WILL PRIMARILY
POSE A THREAT FOR LARGE HAIL.

05

&&

.AVIATION...
00Z TAF DISCUSSION.

CEILINGS WILL FALL TONIGHT AS A COLD FRONT APPROACHES FROM THE
WEST. BREEZY CONDITIONS THIS EVENING WILL PERSIST TONIGHT WITH
WINDS SHIFTING FROM THE NORTHWEST AFTER THE FRONT MOVES THROUGH.
EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TONIGHT FOLLOWED BY
IMPROVING CONDITIONS ON THURSDAY WITH RISING CLOUD BASES AND
DECREASING CLOUD COVER AS DRIER AIR ARRIVES FROM THE WEST. GUSTY
WINDS WILL BE POSSIBLE TOWARD THE END OF THE PERIOD AT ALL
SITES... DURING THE AFTERNOON HOURS ON THURSDAY.

05

&&

.FIRE WEATHER...

STRONG SOUTHERLY WIND THIS AFTERNOON WITH SHOWERS AND A FEW
THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT. DRY CONDITIONS
FOR MOST OF THE AREA THURSDAY AFTERNOON WITH RELATIVE HUMIDITY
VALUES INTO THE 30S.

75

&&

.PREV DISCUSSION...
/ISSUED 650 PM CDT WED APR 6 2016/

SHOWERS WITH A FEW THUNDERSTORMS ARE DEVELOPING ACROSS THE
NORTHERN AND CENTRAL PORTIONS OF OUR AREA AT THIS HOUR AS A
SURFACE COLD FRONT PUSHES INTO FAR WESTERN TENNESSEE... NORTHERN
MISSISSIPPI AND MOVES FURTHER INTO CENTRAL LOUISIANA.

THE PRIMARY RISK WITH THE STRONGER THUNDERSTORMS REMAINS A
DAMAGING WIND THREAT ALONG WITH A LARGE HAIL THREAT AS HIGHER
WINDS ALOFT HAVE THE POTENTIAL TO MIX DOWNWARD AND STEEP LAPSE
RATES ARE EXPECTED AS THE COLD FRONT APPROACHES... PERMITTING THE
DEVELOPMENT OF LARGE HAIL WITHIN THE THUNDERSTORM ACTIVITY.

SURFACE TEMPERATURES AS OF 6 PM HAVE CONTINUED TO WARM THROUGHOUT
OUR AREA WITH READINGS IN THE 70S ACROSS ALL BUT PORTIONS OF OUR
EAST-CENTRAL AND NORTHEAST COUNTIES... INCLUDING PORTIONS OF
CLAY... CLEBURNE... RANDOLPH... CHAMBERS... AND CHEROKEE COUNTIES.

DEW POINTS HAVE CONTINUED TO INCREASE WITH READINGS IN THE LOWER
60S ACROSS SOUTHEAST BULLOCK COUNTY... ALONG WITH READINGS IN THE
50S GENERALLY ALONG AND SOUTHEAST OF A LINE FROM NEAR MARION IN
PERRY COUNTY NORTHEAST TO NEAR SYLACAUGA NORTHEAST TO NEAR
ANNISTON AND EAST ACROSS SOUTHERN CLEBURNE COUNTY.

MESOANALYSIS DATA INDICATES RELATIVELY LOW SURFACE-BASED
INSTABILITY WITH CAPE VALUES GENERALLY RANGING BETWEEN 250 AND 500
JOULES PER KILOGRAM. MORE ELEVATED INSTABILITY IS FORECAST TO
MATERIALIZE ACROSS THE AREA THROUGH THE EVENING HOURS AS LAPSE
RATES STEEPEN WITH THE ARRIVAL OF COLDER AIR ALOFT.

SATELLITE IMAGERY INDICATES A FEW BREAKS IN THE CLOUD COVER ACROSS
OUR AREA BUT THE RELATIVELY SMALL AREAS ALONG WITH THE APPROACH OF
SUNSET WILL LIMIT FURTHER SURFACE HEATING BY SOLAR INSOLATION.

REGIONAL VAD WIND PROFILES FROM NEXRAD RADAR SITES GENERALLY
DEPICT A SOUTHERLY FLOW JUST OFF THE SURFACE WITH WINDS BETWEEN 20
AND 30 KNOTS GENERALLY... TRANSITIONING TO A SOUTHWEST FLOW NEAR
50 KNOTS GENERALLY ABOVE 14000 FEET AT BOTH BMX AND MXX. THE SMALL
POTENTIAL EXISTS FOR AN ISOLATED TORNADO... THOUGH LOW LEVEL
INSTABILITY AND LOWER LEVEL DIRECTIONAL WIND SHEAR REMAINS
MINIMAL.

EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP AND MOVE
TO THE NORTHEAST ALONG AND AHEAD OF THE SURFACE COLD FRONT THAT
WILL PUSH INTO CENTRAL MISSISSIPPI LATER THIS EVENING AND ARRIVE
LATER TONIGHT. SOUTHERLY WINDS WILL REMAIN GUSTY AHEAD OF THE
FRONT AND OUTSIDE OF THUNDERSTORMS. WITHIN THUNDERSTORMS THE RISK
OF DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY RISKS
TONIGHT.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  71  44  64  37 /  90  10  10  10   0
ANNISTON    49  72  46  64  38 /  80  10  10  10   0
BIRMINGHAM  48  73  48  66  40 /  90   0  10  10   0
TUSCALOOSA  48  76  49  67  42 /  70   0   0   0   0
CALERA      50  74  49  66  42 /  80   0   0   0   0
AUBURN      53  73  50  66  42 /  70  10   0   0   0
MONTGOMERY  54  76  51  72  43 /  60   0   0   0   0
TROY        56  76  52  71  44 /  50  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Apr 6, 4:42 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT WED APR 6 2016

ALZ011>015-017>050-080045-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
442 PM CDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE STORMS ARE POSSIBLE WITH THE POSSIBILITY OF DAMAGING WINDS
AND LARGE HAIL. THESE STORMS ARE POSSIBLE GENERALLY BETWEEN 4 PM
AND MIDNIGHT. THESE STORMS WILL BE POSSIBLE NORTH OF A LINE FROM
ALICEVILLE TO CLANTON TO OPELIKA.

WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING. SUSTAINED
WINDS WILL BE 15 TO 25 MPH WITH A FEW GUSTS TO AROUND 35 MPH.
THESE CONDITIONS WILL BE POSSIBLE THROUGH AROUND 10 PM FOR ALL OF
CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL DROP TEMPERATURES OVER THE WEEKEND. MORNING
LOWS ON SUNDAY ACROSS THE NORTHERN AREAS WILL HAVE THE POTENTIAL
TO REACH 32 DEGREES. A LIGHT FREEZE MAY BE POSSIBLE FOR A FEW
HOURS. AT THIS TIME...CONFIDENCE IS LOW IN THE EXTENT OF THE
FREEZING CONDITIONS. STAY TUNED FOR UPDATES THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY THROUGH THIS EVENING.

In the hours before

Local storm report, Apr 6, 9:37 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 PM CDT WED APR 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     4 NNW ANNISTON          33.72N 85.84W
04/06/2016                   CALHOUN            AL   AMATEUR RADIO

            TREE DOWN ON A STORAGE BUILDING AT HILLCREST DRIVE.

&&

08
Special weather statement, Apr 6, 9:40 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 PM CDT WED APR 6 2016

ALZ045-046-048-070330-
MACON AL-BULLOCK AL-RUSSELL AL-
940 PM CDT WED APR 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...CENTRAL
RUSSELL AND NORTHEASTERN BULLOCK COUNTIES UNTIL 1030 PM CDT...

AT 939 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GUERRYTON...OR NEAR HURTSBORO...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HURTSBORO...MIDWAY...SEALE...GUERRYTON...RUSSELL COUNTY SPORTS COMPLEX...
UCHEE...CREEK STAND...RUTHERFORD...PARKMANVILLE...THREE NOTCH...
HATCHECHUBBE AND PHENIX DRAG STRIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3222 8499 3214 8526 3215 8526 3215 8541
      3214 8543 3209 8543 3206 8554 3223 8565
      3247 8512
TIME...MOT...LOC 0239Z 245DEG 26KT 3218 8550

32/DAVIS
Local storm report, Apr 6, 9:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 PM CDT WED APR 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     4 NW MONTEVALLO         33.14N 86.91W
04/06/2016                   SHELBY             AL   PUBLIC

            TREE UPROOTED ALONG COUNTY ROAD 54.

&&

08
Special weather statement, Apr 6, 9:50 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
950 PM CDT WED APR 6 2016

ALZ035>037-041-043-070330-
CHILTON AL-TALLAPOOSA AL-COOSA AL-ELMORE AL-AUTAUGA AL-
950 PM CDT WED APR 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHILTON...ELMORE...
AUTAUGA...COOSA AND TALLAPOOSA COUNTIES UNTIL 1030 PM CDT...

AT 949 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM GOODWATER TO NEAR BILLINGSLEY. MOVEMENT WAS
EAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...ALEXANDER CITY...MILLBROOK...CLANTON...WETUMPKA...TALLASSEE...
DADEVILLE...GOODWATER...CAMP HILL...ROCKFORD...KELLYTON...EQUALITY...
ELMORE...COOSADA...DEATSVILLE...ECLECTIC...AUTAUGAVILLE...JACKSONS' GAP...
NEW SITE AND WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3271 8568 3264 8570 3244 8595 3242 8612
      3250 8626 3249 8631 3241 8631 3241 8646
      3234 8649 3236 8660 3241 8662 3235 8668
      3240 8672 3239 8678 3236 8678 3238 8683
      3265 8692 3311 8607 3311 8559 3273 8559
TIME...MOT...LOC 0249Z 274DEG 43KT 3307 8604 3267 8666

32/DAVIS
Special weather statement, Apr 6, 10:04 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1004 PM CDT WED APR 6 2016

ALZ040-042-070345-
DALLAS AL-LOWNDES AL-
1004 PM CDT WED APR 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES AND SOUTHEASTERN DALLAS
COUNTIES UNTIL 1045 PM CDT...

AT 1004 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OLD CAHABA PARK...OR 7 MILES SOUTHWEST OF SELMONT-WEST SELMONT...MOVING
SOUTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SELMA...FORT DEPOSIT...MOSSES...HAYNEVILLE...SELMONT-WEST SELMONT...WHITE
HALL...GORDONVILLE...BENTON...MEMORIAL STADIUM...LOWNDES COUNTY AIRPORT...
DALLAS COUNTY HORSE ARENA...DALLAS LAKE...OLD CAHABA PARK...GARDNER
ISLAND...BEECHWOOD...BELKNAP...TYLER...DANNELLY RESERVOIR...CALHOUN AND
LETOHATCHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3204 8686 3205 8688 3225 8724 3242 8709
      3250 8694 3242 8683 3242 8684 3240 8684
      3236 8681 3234 8682 3231 8682 3231 8681
      3234 8677 3238 8678 3214 8646 3196 8658
      3196 8673
TIME...MOT...LOC 0304Z 299DEG 34KT 3228 8707

32/DAVIS
Special weather statement, Apr 6, 10:07 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1007 PM CDT WED APR 6 2016

ALZ029-070345-
RANDOLPH AL-
1007 PM CDT WED APR 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH COUNTY UNTIL 1045 PM
CDT...

AT 1007 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FOSTERS CROSS ROADS TO NEAR GOLDVILLE.
MOVEMENT WAS EAST AT 40 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...WEDOWEE...LAKE WEDOWEE...WADLEY...WOODLAND...MORRISON CROSS
ROADS...MALONE...CRYSTAL LAKE...CORINTH...FOSTERS CROSS ROADS...PARAN...
TENNANT...ROCK MILLS...R.L. HARRIS DAM...BIG SPRINGS...NAPOLEON...DICKERT...
OFELIA...ROCK STAND AND ROANOKE MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3311 8565 3329 8565 3331 8564 3341 8565
      3349 8557 3349 8536 3350 8535 3349 8534
      3348 8531 3348 8530 3311 8523
TIME...MOT...LOC 0307Z 267DEG 33KT 3346 8553 3313 8582

32/DAVIS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:02 PM CDTSpecial Weather StatementBMXCalhoun43 min
Apr 6, 7:37 PM CDTSpecial Weather StatementBMXCherokee23 min
Apr 6, 7:51 PM CDTSpecial Weather StatementBMXCalhoun39 min
Apr 6, 7:53 PM CDTSpecial Weather StatementBMXGreene, Hale52 min
Apr 6, 7:55 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne20 min
Apr 6, 8:03 PM CDTSpecial Weather StatementBMXJefferson42 min
Apr 6, 8:12 PM CDTSpecial Weather StatementBMXBibb48 min
Apr 6, 8:27 PM CDTSpecial Weather StatementBMXShelby63 min
Apr 6, 8:36 PM CDTSpecial Weather StatementBMXHale, Perry39 min
Apr 6, 8:53 PM CDTSpecial Weather StatementBMXBullock52 min
Apr 6, 8:59 PM CDTSpecial Weather StatementBMXBibb, Chilton46 min
Apr 6, 9:06 PM CDTSpecial Weather StatementBMXTalladega39 min
Apr 6, 9:12 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne48 min
Apr 6, 9:16 PM CDTSpecial Weather StatementBMXDallas44 min
Apr 6, 9:29 PM CDTSpecial Weather StatementBMXClay46 min
Apr 6, 9:40 PM CDTSpecial Weather StatementBMXRussell50 min
Apr 6, 9:50 PM CDTSpecial Weather StatementBMXAutauga, Coosa, Elmore, Tallapoosa40 min
Apr 6, 10:04 PM CDTSpecial Weather StatementBMXDallas, Lowndes41 min
Apr 6, 10:07 PM CDTSpecial Weather StatementBMXRandolph38 min
Apr 6, 10:11 PM CDTSevere Thunderstorm WarningBMXDallas, Lowndes49 min
Apr 6, 10:26 PM CDTSpecial Weather StatementBMXMontgomery49 min
Apr 6, 10:35 PM CDTSpecial Weather StatementBMXElmore40 min
Apr 6, 10:53 PM CDTSevere Thunderstorm WarningBMXBullock, Macon, Montgomery67 min
Apr 6, 11:34 PM CDTTornado WarningBMXLee26 min
Apr 6, 11:56 PM CDTTornado WarningBMXBarbour, Bullock24 min
Apr 6, 11:57 PM CDTTornado WarningBMXRussell22 min
Apr 7, 12:03 AM CDTTornado WarningBMXLee, Russell15 min
Apr 7, 12:23 AM CDTTornado WarningBMXBarbour47 min
Apr 7, 12:43 AM CDTDense Fog AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more8 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.